Alert archive / Iowa / Wind Advisories in 2007
Wind Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jan 7, 2007, 3:40 PM CST for 35 counties in Iowa. It took effect at Jan 8, 2007, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 3:40 PM CST (21:40 UTC)
- In effect from
- Jan 8, 2007, 6:00 PM CST
- Expired
- Jan 9, 2007, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
All 35 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 072140 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CST SUN JAN 7 2007 ...STRONG WINDS EXPECTED ACROSS CENTRAL IOWA MONDAY AFTERNOON AND EVENING... .AN UPPER LEVEL SYSTEM WILL PASS THROUGH IOWA ON MONDAY WITH A TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE STATE. THIS WILL ALLOW VERY STRONG WINDS TO DEVELOP THROUGH MUCH OF CENTRAL IOWA BY MONDAY AFTERNOON AND EVENING BEFORE WEAKENING SLIGHTLY. IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083- 092>094-080400- /O.NEW.KDMX.WI.Y.0001.070108T1800Z-070109T0300Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD... MOUNT AYR...LEON 340 PM CST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY. VERY STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED IN THE ADVISORY AREA MONDAY AFTERNOON AND EARLY EVENING. THESE CONDITIONS ARE EXPECTED TO PERSIST INTO THE EARLY EVENING BEFORE SOME MINOR DECREASE IN THE WIND VELOCITY AND GUSTS ALLOW THEM TO FALL BELOW ADVISORY CRITERIA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COGIL
8 follow-up statements
000 WWUS73 KDMX 080244 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 844 PM CST SUN JAN 7 2007 ...STRONG WINDS EXPECTED ACROSS CENTRAL IOWA MONDAY AFTERNOON AND EVENING... .AN UPPER LEVEL SYSTEM WILL PASS THROUGH IOWA ON MONDAY WITH A TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE STATE. THIS WILL ALLOW VERY STRONG WINDS TO DEVELOP THROUGH MUCH OF CENTRAL IOWA BY MONDAY AFTERNOON AND EVENING BEFORE WEAKENING SLIGHTLY. IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083- 092>094-081000- /O.CON.KDMX.WI.Y.0001.070108T1800Z-070109T0300Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD... MOUNT AYR...LEON 844 PM CST SUN JAN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM CST MONDAY. VERY STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED IN THE ADVISORY AREA MONDAY AFTERNOON AND EARLY EVENING. THESE CONDITIONS ARE EXPECTED TO PERSIST INTO THE EARLY EVENING BEFORE SOME MINOR DECREASE IN THE WIND SPEED AND GUSTINESS ALLOW THE WIND TO FALL BELOW ADVISORY CRITERIA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDMX 080948 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 348 AM CST MON JAN 8 2007 ...STRONG WINDS ARE EXPECTED ACROSS CENTRAL IOWA LATE THIS AFTERNOON AND TONIGHT... .A COLD FRONT WILL SWEEP ACROSS IOWA THIS AFTERNOON WITH NORTHWEST WINDS BECOMING STRONG AND GUSTY. THE WINDY CONDITIONS WILL CONTINUE MUCH OF TONIGHT BEFORE DIMINISHING LATE. IAZ006-007-016-017-025-026-036-037-048-081800- /O.EXB.KDMX.WI.Y.0001.070108T2100Z-070109T1200Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-HAMILTON- HARDIN-STORY- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON...WEBSTER CITY...ELDORA...AMES 348 AM CST MON JAN 8 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...ARE EXPECTED IN THE ADVISORY AREA BY LATE THIS AFTERNOON AND WILL CONTINUE TONIGHT. THE WINDS WILL BEGIN TO DIMINISH LATE TONIGHT AS AN AREA OF LOW PRESSURE DEPARTS TO THE EAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083- 092>094-081800- /O.EXT.KDMX.WI.Y.0001.070108T2100Z-070109T1200Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL...JEFFERSON...BOONE...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...CORNING...CRESTON...OSCEOLA...BEDFORD... MOUNT AYR...LEON 348 AM CST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...ARE EXPECTED IN THE ADVISORY AREA BY LATE THIS AFTERNOON AND WILL CONTINUE TONIGHT. THE WINDS WILL BEGIN TO DIMINISH LATE TONIGHT AS AN AREA OF LOW PRESSURE DEPARTS TO THE EAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONAVON
000 WWUS73 KDMX 081659 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1059 AM CST MON JAN 8 2007 ...STRONG WINDS ARE EXPECTED ACROSS CENTRAL IOWA TONIGHT... .A COLD FRONT WILL SWEEP ACROSS IOWA THIS AFTERNOON AND EVENING WITH NORTHWEST WINDS BECOMING STRONG AND GUSTY AROUND OR SHORTLY AFTER SUNSET. THE WINDY CONDITIONS WILL CONTINUE MUCH OF TONIGHT BEFORE DIMINISHING LATE. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-090100- /O.EXT.KDMX.WI.Y.0001.070109T0000Z-070109T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 1059 AM CST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...ARE EXPECTED IN THE ADVISORY AREA BY EARLY THIS EVENING. THE WINDS WILL CONTINUE THROUGH MUCH OF THE NIGHT. THE WINDS WILL BEGIN TO DIMINISH LATE TONIGHT AS AN AREA OF LOW PRESSURE DEPARTS TO THE EAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDMX 082144 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CST MON JAN 8 2007 .LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL MOVE RAPIDLY SOUTHEAST INTO WISCONSIN THIS EVENING. A COLD FRONT TRAILING FROM THE LOW WILL SWEEP THROUGH THE STATE THIS EVENING. WINDS WILL CONTINUE TO INCREASE INTO THE EVENING HOURS. THE WINDY CONDITIONS WILL CONTINUE MUCH OF TONIGHT BEFORE DIMINISHING LATE. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-090545- /O.CON.KDMX.WI.Y.0001.070109T0000Z-070109T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 344 PM CST MON JAN 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...ARE EXPECTED IN THE ADVISORY AREA BY EARLY TO MID EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM AND 4 AM...THEN BEGIN TO DIMINISH LATE TONIGHT AS TE LOW PRESSURE RECEDES AND THE PRESSURE GRADIENT RELAXES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDMX 090242 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 842 PM CST MON JAN 8 2007 .LOW PRESSURE OVER EASTERN WISCONSIN WILL CONTINUE TO MOVE RAPIDLY EAST. A COLD FRONT TRAILING FROM THE LOW WILL SWEEP THROUGH THE STATE. WINDS WILL CONTINUE TO INCREASE OVERNIGHT. THE WINDY TOWARD MORNING. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-091000- /O.CON.KDMX.WI.Y.0001.000000T0000Z-070109T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 842 PM CST MON JAN 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...ARE EXPECTED IN THE ADVISORY AREA TONIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM AND 4 AM...THEN BEGIN TO DIMINISH TOWARD MORNING AS THE LOW PRESSURE RECEDES AND THE PRESSURE GRADIENT RELAXES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FORSTER
000 WWUS73 KDMX 090250 AAA NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 842 PM CST MON JAN 8 2007 .LOW PRESSURE OVER EASTERN WISCONSIN WILL CONTINUE TO MOVE RAPIDLY EAST. A COLD FRONT TRAILING FROM THE LOW WILL SWEEP THROUGH THE STATE. WINDS WILL CONTINUE TO INCREASE OVERNIGHT. THE WINDY CONDITIONS WILL DECREASE TOWARD MORNING. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-091000- /O.CON.KDMX.WI.Y.0001.000000T0000Z-070109T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 842 PM CST MON JAN 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...ARE EXPECTED IN THE ADVISORY AREA TONIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM AND 4 AM...THEN BEGIN TO DIMINISH TOWARD MORNING AS THE LOW PRESSURE RECEDES AND THE PRESSURE GRADIENT RELAXES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FORSTER
000 WWUS73 KDMX 091000 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CST TUE JAN 9 2007 IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-091200- /O.CON.KDMX.WI.Y.0001.000000T0000Z-070109T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 400 AM CST TUE JAN 9 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. NORTHWEST WINDS SUSTAINED 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...ARE EXPECTED EARLY THIS MORNING. THE STRONGEST WINDS ARE EXPECTED FROM DENISON AND CARROLL...SOUTH TO CRESTON AND LAMONI. THE BALANCE OF THE DAY WILL STILL BE WINDY WITH GUSTS UP TO 35 MPH POSSIBLE THROUGH EARLY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED WITH GUSTS UP TO 55 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
000 WWUS73 KDMX 091201 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 601 AM CST TUE JAN 9 2007 IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-091315- /O.EXP.KDMX.WI.Y.0001.000000T0000Z-070109T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON 601 AM CST TUE JAN 9 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...NORTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH ARE LIKELY THROUGH THE MORNING HOURS. $$ MOYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:55 PM CST, 45 minutes earlier.
Area forecast discussion, Jan 7, 2:55 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 255 PM CST SUN JAN 7 2007 .SHORT TERM TONIGHT... COLD FRONT HAS PUSHED ACROSS THE CWA THIS AFTN AND STRATUS IS ALREADY BEATING A HASTY RETREAT OUT OF WESTERN IA. PROGGED CLEARING BASED ON SATELLITE TRENDS TO BE OUT OF THE CWA BY 03Z. RADAR AND SFC OBS ARE SHOWING A FEW FLURRIES SCATTERED ABOUT. AN EARLY AFTERNOON ZONE UPDATE WAS DONE TO BETTER BLEND CURRENT CONDITIONS WITH THE CLEARING THAT I HAVE GOING INTO THE TONIGHT PERIOD. REGARDING THE AFOREMENTIONED CLEARING...WHILE THE STRATUS WILL CLEAR THE CWA DURING THE EARLY EVENING...WE WILL NOT SEE CLEAR SKIES FOR VERY LONG. THE WIND IS FORECAST TO SWITCH TO THE SW AND THUS MID CLOUDS MOVE IN AHEAD OF THE NEXT SYSTEM SLATED FOR SUNDAY. AS FOR TEMPS... LOW LEVEL FLOW BECOMES WEST TO SOUTHWEST AFT 06Z WHICH SHOULD LIMIT TEMP FALL OVERNIGHT...DESPITE THE PERIOD OF CLEARING THAT WE WILL SEE. SOUNDINGS SHOW THIS W TO SW FLOW AT 15 TO 20 KTS OFF THE FIRST THREE GATES AND THE THERMAL PROFILES SHOW TEMPS WARMING JUST OFF THE SURFACE SO ANY DROP IN TEMPS SHOULD OCCUR BEFORE MIDNIGHT THEN LEVEL OFF AFTER MIDNIGHT. FAB && .LONG TERM MONDAY THRU SUNDAY... MANY ISSUES TO CONSIDER THROUGH DAY 7 AS MONDAY SHORTWAVE WL PRODUCE SOME PCPN AND WIND ISSUES...THEN A MAJOR TRANSITION TO UPPER PATTERN BY LATE IN THE WEEK AS WESTERN TROF DEVELOPS. FOR TUESDAY... CHANNELED SHORTWAVE WL DROP QUICKLY THROUGH THE MIDWEST WITH ATTENDING SFC LOW MOVING FROM MN INTO WISCONSIN DURING THE DAY. ISENTROPIC LIFT WL LEAD TO SATURATION ACRS NORTH CENTRAL IA IN THE MORNING WITH LGT SNOW DEVELOPING. THIS PCPN IS EXPECTED TO SPREAD SOUTHEAST INTO THE KALO AREA BY EARLY AFTERNOON AS FORCING MOVES QUICKLY SOUTHEAST. EXPECT SOME LIGHT ACCUMULATION OF UP TO AN INCH IN FAR NORTHEAST LOCATIONS IN THE CWA WITH LIGHTER AMOUNTS TO THE SW. HOWEVER...FOCUS TURNS TO INCREASING THREAT OF A WIND EVENT AS SYSTEM PASSES BY TUESDAY AFTERNOON. IMPRESSIVE UNIDIRECTIONAL WIND PROFILE DEVELOPS WITH 40 TO 55 KTS NOT FAR OFF THE DECK AFT 18Z ACRS WESTERN HALF OF THE CWA. SOME QUESTIONS AS TO THE EFFECTIVENESS OF MIXING WITHIN THE LOWER LAYERS AS CLDS MAY LIMIT OVERALL MIXING POTENTIAL. THERE IS AN IMPRESSIVE TROP FOLD THAT SLIDES DOWN ACRS W IA AND E NEBRASKA WITH GFS DEPICTING DECENT SUBSIDENCE DURING THE AFTERNOON...HOWEVER THE STRONGEST SUBSIDENCE REMAINS ACRS NEBRASKA. GIVEN THE STRONG WINDS JUST ABOVE THE GROUND...EVEN SOME MINIMAL MIXING WOULD LEAD TO GUSTS APPROACHING/EXCEEDING ADV CRITERIA. SOUNDINGS GENERALLY HAVE A DRY ADIABATIC LAYER FROM THE SFC TO 800MB OR SO WHICH WOULD CERTAINLY BE SUFFICIENT TO TRANSPORT WIND TO SFC. IN ADDITION...IF SKIES CLEAR ALLOWING SOME SUNSHINE BY AFTERNOON...THEN WARNING MAY BE IN STORE AS MIXING WOULD LIKELY INCREASE. HAVE GONE WITH WIND ADVISORY AT THIS POINT FOR ABOUT THE WESTERN HALF OF THE CWA STARTING AT MIDDAY TOMORROW AND CONTINUE IT TIL MID EVENING(9PM)...AND IF SKIES DO CLEAR THAN A WARNING MAY BE NEEDED. THEREAFTER...TRANQUIL WX WL BE EXPECTED INTO THE MIDDLE OF WEEK AS UPPER RIDGING BUILDS ACRS THE CENTRAL US. HOWEVER...CHANGES ARE COMING AS WESTERN TROF TAKES SHAPE INTO THE LATER HALF OF THE WEEK. INITIAL SHORTWAVE WL MOVE INTO SOUTHERN CANADA PUSHING A COLD FRONT INTO THE STATE ON THURSDAY. A WEAK WAVE DEVELOPS ALONG THIS FRONT LATER THURSDAY WITH PCPN DEVELOPING ACRS IA DURING THE AFTERNOON ACCORDING TO THE GFS. AM A BIT CONCERNED AS TO THE GFS PCPN AMOUNTS OF 0.25-0.50 ACRS THE CWA FROM THURSDAY AFTERNOON INTO THE NIGHT AS SOUNDINGS INDICATE RELATIVELY DRY MID AND UPPER LEVELS. LOOKS MORE LIKE DRIZZLE OR FREEZING DRIZZLE SOUNDINGS AT THIS POINT. HAVE LEFT LIGHT RAIN/SNOW IN THE FORECAST WITH NARROW BAND OF FREEZING PCPN AND WL FINE TUNE AS SYSTEM APPROACHES. FRIDAY MAY ACTUALLY OFFER A BREAK IN THE ACTION AS FIRST WAVE PASSES AND LIFT DECREASES. HOWEVER...BULK OF SYSTEM BEGINS TO PULL OUT ON FRIDAY WITH FORCING INCREASING DURING FRIDAY EVENING AND CONTINUING INTO SATURDAY. THERE REMAINS PLENTY OF UNCERTAINTY ABOUT THE MODELS AS CONSISTENCY WITH PLACEMENT CONTINUES TO PLAGUE EACH RUN. HOWEVER...SOUNDING DO INDICATE ANY PCPN DURING THIS TIME WOULD BE SNOW AS TEMPS REMAIN BELOW FREEZING THROUGH DEPTH OF PROFILE. ONLY EXCEPTION IS THE FAR SOUTH WHERE A WARM LAYER DEVELOPS WITH SOME MIX PSBL. TEMPS TO BE MUCH COOLER AND AT OR BELOW NORMAL BY END OF FORECAST PERIOD AS SHALLOW ARCTIC AIRMASS EVENTUALLY WINS OUT ACRS IA. COGIL && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR WEST HALF OF CWA MONDAY AFTERNOON AND EVENING (01/08/07 18Z TO 01/09/07 03Z). IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083- 092>094. &&
Hazardous weather outlook, Jan 7, 5:16 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 516 AM CST SUN JAN 7 2007 IAZ004-015-023-033-034-044>046-057-070-081200- EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE- AUDUBON-CASS- 516 AM CST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND WEST CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL BECOME WEST TO NORTHWEST MONDAY AND INCREASE SUBSTANTIALLY BY AFTERNOON. SUSTAINED SPEEDS MAY REACH 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH POSSIBLE WEST CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS NOT ANTICIPATED...BUT HIGH WIND AND DAMAGE REPORTS ARE STILL APPRECIATED AND ENCOURAGED. IAZ005>007-016-017-024>026-081200- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN- 516 AM CST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF WIND BLOWN SNOW ARE POSSIBLE MONDAY AND MONDAY EVENING. ACCUMULATIONS SHOULD BE NO MORE THAN AN INCH...HOWEVER INCREASING WESTERLY WINDS MAY CREATE AREAS OF BLOWING SNOW REDUCING VISIBILITIES IN OPEN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE APPRECIATED AND ENCOURAGED. IAZ027-028-035>039-047>050-060>062-073>075-083>086-094>097-081200- BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE- STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 516 AM CST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR LIGHT FREEZING RAIN OR LIGHT SNOW ENTER THE FORECAST LATE THIS WEEK. THE CHANCES WILL LAST INTO THE WEEKEND WHEN SNOW WOULD BECOME THE MORE LIKELY PRECIPITATION TYPE OVER ALL BUT FAR SOUTHERN IOWA. DETAILS REGARDING PRECIPITATION TYPE AND AMOUNTS WILL BECOME BETTER DEFINED IN THE COMING DAYS. MONITOR LATER NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY WINTER REPORTS OF SNOW OR ICE ACCUMULATIONS ARE APPRECIATED AND ENCOURAGED. IAZ058-059-071-072-081-082-092-093-081200- GUTHRIE-DALLAS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 516 AM CST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL BECOME WEST TO NORTHWEST MONDAY AND INCREASE SUBSTANTIALLY BY AFTERNOON. SUSTAINED SPEEDS MAY REACH 25 TO 35 MPH WITH GUSTS OF 40 MPH OR MORE POSSIBLE. CHANCES FOR LIGHT FREEZING RAIN OR LIGHT SNOW ENTER THE FORECAST LATE THIS WEEK. THE CHANCES WILL LAST INTO THE WEEKEND WHEN SNOW WOULD BECOME THE MORE LIKELY PRECIPITATION TYPE OVER ALL BUT FAR SOUTHERN IOWA. DETAILS REGARDING PRECIPITATION TYPE AND AMOUNTS WILL BECOME BETTER DEFINED IN THE COMING DAYS. MONITOR LATER NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS NOT ANTICIPATED...BUT ANY REPORTS OF HIGH WIND OR DAMAGE...AND SNOW OR ICE ACCUMULATIONS ARE ALWAYS APPRECIATED AND ENCOURAGED. SMALL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.